Hail, Union
- When
- July 23, 2:20 PM PST to 2:25 PM PST
- Where
- Union County, 1.47 mi SSE of Union
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -117.870
75 inch) hail along with heavy rain was reported just SSW of Union.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A thunderstorm producing penny (0.75 inch) hail along with heavy rain was reported just SSW of Union.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 23, 1:15 PM PST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 215 PM PDT THU JUL 23 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY OVER NORTHEAST OREGON WITH CUMULUS DEVELOPMENT AND ISOLATED SHOWERS AND THUNDERSTORMS MOSTLY OVER WALLOWA COUNTY. REMAINDER OF THE FORECAST AREA SUNNY. CUMULUS WILL DISSIPATE AFTER SUNSET AND SKIES WILL BE MAINLY CLEAR OVERNIGHT. DRY SOUTHWEST FLOW ALOFT FRIDAY WITH MOSTLY SUNNY SKIES. HIGH TEMPS SIMILAR TO WHAT WE ARE SEEING TODAY. A LARGE UPPER LOW WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST SATURDAY. THIS WILL START A COOLING TREND WITH HIGHS DOWN ABOUT 4-8 DEGREES. SKIES WILL BE PARTLY TO MOSTLY CLOUDY WITH SCATTERED SHOWERS OR THUNDERSTORMS MAINLY OVER THE MOUNTAINS. MODELS INDICATE MOST OF THE RAINFALL ON SATURDAY WILL BE OVER THE CASCADES. THE UPPER LOW WILL BE CENTERED OVER THE REGION SUNDAY. SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS AGAIN. THE COOLING TREND CONTINUES WITH HIGH TEMPS IN THE 60S AND 70S. LOCALLY BREEZY CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS THIS SYSTEM MOVES THROUGH. AFTERNOON WINDS WILL BE WESTERLY 10-20 MPH WITH THE COLUMBIA BASIN AND KITTITAS VALLEY HAVING GUSTS 25-30 MPH. 94 .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...UPPER LEVEL TROUGH AXIS WILL BE CENTERED OVER OUR AREA SUNDAY NIGHT AND WILL SLOWLY EXIT TO THE EAST THROUGH THE DAY MONDAY. TEMPERATURES EAST OF THE BLUE MOUNTAINS WILL BE A BIT COOLER ON MONDAY WITH THE TROUGH OVERHEAD AND A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE...MAINLY OVER THE WALLOW COUNTY AREA. BY MONDAY NIGHT ALL AREAS WILL BE DRY AS WEST NORTHWEST FLOW DOMINATES FROM A BUILDING HIGH PRESSURE SYSTEM. THIS DRY FLOW WILL PERSIST THROUGH THE REST OF THE EXTENDED WITH TEMPERATURES BACK IN THE 90S FOR THE LOWER ELEVATIONS ON TUESDAY AND WEDNESDAY. WEBER && .AVIATION...18Z TAFS...VFR TAFS WILL PREVAIL OVER THE NEXT 24 HOURS...WITH BREEZY WINDS 10-20KTS FROM 18Z-04Z. FEW-SCT CLOUDS 20KFT...WITH SOME FEW CLOUDS POSSIBLE AT 12KFT AS WELL. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 55 86 59 81 / 0 0 10 10 ALW 60 88 62 83 / 0 0 10 10 PSC 58 90 62 85 / 0 0 10 10 YKM 56 84 58 79 / 0 0 10 10 HRI 57 89 61 84 / 0 0 10 10 ELN 56 83 57 75 / 0 0 10 10 RDM 43 83 49 77 / 0 0 10 10 LGD 48 82 52 80 / 10 0 10 20 GCD 48 86 49 83 / 10 0 10 10 DLS 58 85 61 79 / 0 0 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/89/89
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 237 PM PDT THU JUL 23 2015 ORZ050-232215- WALLOWA COUNTY OR- 237 PM PDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION AND WEST CENTRAL WALLOWA COUNTIES UNTIL 315 PM PDT... AT 232 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LOSTINE...OR 16 MILES WEST OF ENTERPRISE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH DIME SIZE HAIL. LOCATIONS IMPACTED INCLUDE... ENTERPRISE...LOSTINE AND IMNAHA. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4527 11763 4542 11776 4585 11685 4562 11665 TIME...MOT...LOC 2132Z 239DEG 48KT 4539 11761 RC
The Pendleton radar (KPDT), 94 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2015Every state in 2015This day in weather historyWarnings in Oregon, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594410.